# SDR XIW2004F00000

- Difficulty date: June 30, 2004
- Submitted: October 12, 2004
- Operation: Air carrier
- Aircraft: GVFAR
- Make and model: Boeing 747-400
- Aircraft serial: 225
- System (JASC): 3442 · Weather Radar System
- Part: Circuit Card
- Part number: 9151301
- Part serial: 410
- Condition: Inoperative
- Location: Radar System
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

OPERATOR NOTIFIED MFG 7/6/04 OF PROBLEM WITH RADAR SN 231, REPORTED AS HAVING A BURNING ODOR.  MFG NOTIFIED FAA.  RECEIVED A TEARDOWN PERFORMED.  PROBABLE ROOT CAUSE WAS FAILURE OF TANTALUM CAP C79 ON MPEG CARD.  CAP FAILED SHORT, CAUSING OVER CURRENT CONDITION ON +12VDC BUS, WHICH CAUSED FERRITE BEAD L5 (MPEG CARD) AND FLYBACK FET Q24 AND RECTIFIER Z5 (POWER SUPPLY 915121) TO FAIL.  STOPPED DRAWING  AC INPUT CURRENT IN A (FAIL-SAFE) MODE.  THIS IS AN ISOLATED SERVICE INCIDENT, WITH NO SIMILAR OCCURANCES IN MORE THAN 7 YEARS OF PRODUCT OPERATION OF SEVERAL HUNDRED UNITS IN USE.  NO PLANS FOR FURTHER ACTION.
